I am a 24 year old female, was prescribed with Celexa 20mg once daily and Buspar 5mg twice daily for severe anxiety/panic attacks.
Both of these medicines are SSRIs though, and I read about it online that everyone/every source says never to take them at the same time due to risk of serotonin syndrome.
Today, after taking the Buspar, I felt cold and shivered constantly. I could not get warm and I was very sleepy. Now I am scared to take the night time dose of Buspar and Celexa.
I would like to have a second opinion on the safety of taking these medications together. If it is not safe, can I take only one instead? Which one would you recommend, the Buspar or the Celexa?
Thank you in advance.
Welcome to icliniq.com.
You are not on too high a dose of celexa or buspar.
However serotonin syndrome is not always dose dependant. I feel just the chills and sedation are too general to be indicative of serotonin syndrome. You should have some level of muscle rigidity, high fever, muscular contractions (myoclonus) to suggest that.
In my professional opinion I do not have much faith in Buspar.
Celexa is good enough as an antidepressant (SSRI) to eventually help you have a full remission of depression, anxiety and panic attacks.
If I was your treating psychiatrist, I would have supplemented the celexa with clonazepam (Klonopin) on a as needed basis, between 0.5 and 1mg every 8 hours PRN anxiety.
If you are feeling cold and shivering constantly you might need to see your PCP (Primary Care Physician) to urgently address if you have an active urinary tract infection and also have him check your thyroid function.
In effect, I advise you to stop the Buspar for now.
Hope it helps. Get back to a psychiatrist online for further help --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist
Was this answer helpful?|
Initially, I was prescribed Paxil 20 mg, which helped treat my anxiety and depression but I started having side effects of weight gain, fatigue, and sexual dysfunction ... Read fullPlease tell me about the management of depression and anxiety.
The commonest sexual side effect of Nexito (Escitalopram) is a loss of libido ... Read fullHaving depression and not getting well with SSRI. Can you suggest any treatment?
Hi doctor, I am suffering from depression, anxiety, and OCD ... Please suggest me the treatment for depression ... Read full
Query: Hello doctor,I have anxiety and panic attack. I had chest pain and went to the doctor who said that EKG is normal. He prescribed me Zoloft and Buspar. Read Full »
Query: Hello doctor, My complaints started 22 years back, light feeling in the head, cramped neck and chest, hypochondriacal thoughts about heart disease (which I do not have). This caused several panic attacks and anxiety and finally chronic fatigue. My doctor prescribed Paroxetine 20 mg and after some e... Read Full »
Query: Hello doctor, I have taken three pills of Fluoxetine 10 mg across three days. I decided to discontinue it. When should I start worrying about the withdrawal symptoms? Will it be severe? Read Full »
Ask your health query to a doctor online?Ask a Psychiatrist Now